MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 1st of 2nd mdr.
 
Event or Problem Description
It was reported that during the stent implantation procedure at the posterior communicating segment of the right internal carotid artery, poor wall apposition was observed at the curved section of the cavernous sinus segment by the stent.To address this, the physician utilized a previously used subject guidewire for stent "massaging" in order to improve apposition.During the manipulation, a change in the subject guidewires shape was noted, and upon withdrawal for external inspection, a significant crease/kink was discovered approximately 12 cm from the guidewire's tip, indicating a near-fracture state.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
D4 expiration date: updated d4 gtin: updated d9 product available to stryker: updated d9 returned to manufacturer on: updated h3 device evaluated by mfg: updated h4 manufacturing date: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject guidewire was seen to be kinked.The subject guidewire was returned in two fragments.The proximal end of the subject guidewire was fractured along the nitinol tubing, 206cm with the core wire exposed and the platinum wire stretched.Functional inspection was unable to perform due to damage.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire broken/fractured during use and guidewire kinked/bent was confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that the surgeon utilized a previously used subject guidewire for stent "massaging" to improve apposition.During the manipulation, a change in the guidewire shape was noted, and upon withdrawal for external inspection, a significant crease/kink was discovered approximately 12 cm from the guidewire tip, indicating a near-fracture state.Additional information provided by the customer indicated that the patients anatomy was moderately tortuous.The device was returned and it was confirmed that the guidewire had been fractured and there was also kinking and stretching noted to the guidewire.Based on the device analysis and a review of all available information, it is probable that the device was damaged due to interaction with the previously place stent in the attempt to massage the flow diverter to achieve proper wall apposition, causing the subject guidewire to stretch, kink and fracture.An assignable cause of procedural factors will be assigned to the reported guidewire broken/fractured during use and guidewire kinked/bent and to the analysed guidewire kinked/bent, guidewire broken/fractured during use and guidewire distal tip stretched, as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 STANDARD ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24293182
Report Number3012931345-2026-00023
Device Sequence Number21427994
Product Code MOF
UDI-Device Identifier07613327508499
UDI-Public(01)07613327508499(17)280717(10)0000889065
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD215STR
Device Lot Number0000889065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SURPASS EVOLVE STENT (STRYKER)
Patient Age77 YR
Patient SexFemale
Patient RaceAsian